Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 8, NWS Great Falls, MT

February 20, 2012

NWS Great Falls, MT issued this high wind watch at Feb 20, 2012, 3:33 AM MST. It took effect at Feb 21, 2012, 1:00 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2012, 3:33 AM MST (10:33 UTC)
In effect from
Feb 21, 2012, 1:00 AM MST
Expired
Feb 21, 2012, 3:47 AM MST
In force
3 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WWUS75 KTFX 201033
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
333 AM MST MON FEB 20 2012

MTZ009-048-202300-
/O.NEW.KTFX.HW.A.0008.120221T0800Z-120223T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
333 AM MST MON FEB 20 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE ALONG THE ROCKY
  MOUNTAIN FRONT LATE TONIGHT AND CONTINUE THROUGH MIDDAY TUESDAY
  BEFORE DIMINISHING. ANOTHER SURGE OF VERY STRONG WINDS WILL
  DEVELOP TUESDAY EVENING AND CONTINUE THROUGH WEDNESDAY EVENING.

* WINDS: FOR TONIGHT AND TUESDAY MORNING WINDS OF 30 TO 40 MPH
  WITH GUSTS UP TO 65 MPH ARE POSSIBLE. FOR TUESDAY NIGHT AND
  WEDNESDAY VERY STRONG WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 85
  MPH ARE POSSIBLE.

* OTHER IMPACTS: STRONG WIND COULD CAUSE POWER OUTAGES. IN THE
  MOUNTAINS AND THROUGH MARIAS PASS...SNOW AND BLOWING SNOW WILL
  CAUSE POOR VISIBILITIES. ALSO...STRONG CROSSWINDS WILL BE
  HAZARDOUS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ010-012>014-044>046-049-050-202300-
/O.NEW.KTFX.HW.A.0008.120222T0400Z-120223T0300Z/
EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...FAIRFIELD...STANFORD
333 AM MST MON FEB 20 2012

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP
  ACROSS MUCH OF CENTRAL MONTANA TUESDAY EVENING AND CONTINUE
  THROUGH WEDNESDAY EVENING.

* WINDS: WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE
  POSSIBLE. 

* OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. ALSO...
  STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  SHELBY...CHESTER...CUT BANK...GREAT FALLS...KINGS HILL PASS...
  BIG SANDY...FORT BENTON...FLESHER PASS...HELENA... LINCOLN...
  MACDONALD PASS...ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
044 
WWUS75 KTFX 202143
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
243 PM MST MON FEB 20 2012

MTZ009-048-210945-
/O.UPG.KTFX.HW.A.0008.120221T0800Z-120223T0300Z/
/O.NEW.KTFX.HW.W.0013.120221T0800Z-120223T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
243 PM MST MON FEB 20 2012

...HIGH WIND WARNING IN EFFECT FROM 1 AM TUESDAY TO 8 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 8 PM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE ALONG THE ROCKY
  MOUNTAIN FRONT LATE TONIGHT AND CONTINUE THROUGH TUESDAY. WINDS
  WILL STRENGTHEN FURTHER TUESDAY NIGHT AND REMAIN VERY STRONG
  THROUGH WEDNESDAY EVENING.

* WINDS: 30 TO 40 MPH WINDS WITH GUSTS TO 65 MPH LATE TONIGHT AND
  TUESDAY. WINDS WILL STRENGTHEN TO 35 TO 50 MPH WITH GUSTS TO 85
  MPH TUESDAY NIGHT AND WEDNESDAY.

* OTHER IMPACTS: STRONG WIND COULD CAUSE POWER OUTAGES. IN THE 
  MOUNTAINS AND THROUGH MARIAS PASS...SNOW AND BLOWING SNOW 
  WILL CAUSE POOR VISIBILITIES. ALSO...STRONG CROSSWINDS WILL 
  BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-210945-
/O.UPG.KTFX.HW.A.0008.120222T0400Z-120223T0300Z/
/O.NEW.KTFX.HW.W.0013.120221T0800Z-120223T0300Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
243 PM MST MON FEB 20 2012

...HIGH WIND WARNING IN EFFECT FROM 1 AM TUESDAY TO 8 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 8 PM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP LATE
  TONIGHT THROUGH TUESDAY. WINDS WILL FURTHER INCREASE TUESDAY
  NIGHT AND REMAIN STRONG THROUGH WEDNESDAY EVENING.

* WINDS: WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. ALSO...
   STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012>014-044>046-049-050-210945-
/O.CON.KTFX.HW.A.0008.120222T0400Z-120223T0300Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...FAIRFIELD...STANFORD
243 PM MST MON FEB 20 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP 
  ACROSS MUCH OF CENTRAL MONTANA TUESDAY EVENING AND CONTINUE 
  THROUGH WEDNESDAY EVENING. 

* WINDS: WEST WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE 
  POSSIBLE.

* OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. ALSO...
   STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  SHELBY...CHESTER...GREAT FALLS...KINGS HILL PASS... BIG 
  SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN... 
  MACDONALD PASS...ROGERS PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
149 
WWUS75 KTFX 210425
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
925 PM MST MON FEB 20 2012

MTZ009-010-048-211200-
/O.CON.KTFX.HW.W.0013.120221T0800Z-120223T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
925 PM MST MON FEB 20 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 8 PM
MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TUESDAY TO 8 PM
MST WEDNESDAY. 

* TIMING AND MAIN IMPACT: WINDS WILL INCREASE ALONG THE ROCKY 
  MOUNTAIN FRONT LATE TONIGHT AND CONTINUE THROUGH TUESDAY. 
  WINDS WILL STRENGTHEN FURTHER TUESDAY NIGHT AND REMAIN VERY 
  STRONG THROUGH WEDNESDAY EVENING. 

* WINDS: EXPECT SUSTAINED WEST WINDS FROM 30 TO 40 MPH...WITH
  GUSTS TO 65 MPH LATE TONIGHT AND TUESDAY. WINDS WILL STRENGTHEN
  TO 35 TO 50 MPH...WITH GUSTS TO 85 MPH TUESDAY NIGHT AND
  WEDNESDAY.

* OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. IN THE 
  MOUNTAINS AND THROUGH MARIAS PASS...SNOW AND BLOWING SNOW 
  WILL CAUSE POOR VISIBILITIES. ALSO...STRONG CROSSWINDS WILL 
  BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS
  AND CUT BANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012>014-044>046-049-050-211200-
/O.CON.KTFX.HW.A.0008.120222T0400Z-120223T0300Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...
CHESTER...CONRAD...FAIRFIELD...STANFORD
925 PM MST MON FEB 20 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP 
  ACROSS MUCH OF CENTRAL MONTANA TUESDAY EVENING AND CONTINUE 
  THROUGH WEDNESDAY EVENING. 

* WINDS: SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS UP TO
  70 MPH ARE POSSIBLE.

* OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES.
  ALSO...STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  SHELBY...CHESTER...GREAT FALLS...KINGS HILL PASS... BIG
  SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN...
  MACDONALD PASS AND ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
132 
WWUS75 KTFX 211047
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 AM MST TUE FEB 21 2012

MTZ012>014-044>046-049-050-212300-
/O.UPG.KTFX.HW.A.0008.120222T0400Z-120223T0300Z/
/O.EXB.KTFX.HW.W.0013.120222T0400Z-120223T0300Z/
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-
LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...CHESTER...
CONRAD...FAIRFIELD...STANFORD
347 AM MST TUE FEB 21 2012

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 PM
MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP
  ACROSS MUCH OF CENTRAL MONTANA THIS EVENING AND CONTINUE
  THROUGH WEDNESDAY EVENING.

* WINDS: SUSTAINED WEST WINDS OF 30 TO 45 MPH...WITH GUSTS UP 
  TO 70 MPH ARE EXPECTED. 

* OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. ALSO...
  STRONG CROSSWINDS WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD...
  SHELBY...CHESTER...GREAT FALLS...KINGS HILL PASS... BIG
  SANDY...FORT BENTON...FLESHER PASS...LINCOLN... MACDONALD
  PASS...ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-048-212300-
/O.CON.KTFX.HW.W.0013.000000T0000Z-120223T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
347 AM MST TUE FEB 21 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST WEDNESDAY. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE
  ALONG THE ROCKY MOUNTAIN FRONT TODAY. WINDS WILL STRENGTHEN
  FURTHER THIS EVENING AND REMAIN VERY STRONG THROUGH WEDNESDAY
  EVENING.

* WINDS: EXPECT SUSTAINED WEST WINDS FROM 30 TO 40 MPH...WITH
  GUSTS TO 65 MPH TODAY. WINDS WILL STRENGTHEN TO 35 TO 50
  MPH...WITH GUSTS TO 85 MPH LATE NIGHT AND WEDNESDAY.

* OTHER IMPACTS: STRONG WINDS COULD CAUSE POWER OUTAGES. IN THE 
  MOUNTAINS AND THROUGH MARIAS PASS...SNOW AND BLOWING SNOW 
  WILL CAUSE POOR VISIBILITIES. ALSO...STRONG CROSSWINDS WILL 
  BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 19, 10:40 PM MST, 4 hours 53 minutes earlier.

Area forecast discussion, Feb 19, 10:40 PM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 PM MST SUN FEB 19 2012

AVIATION SECTION UPDATED

.UPDATE...

TONIGHT...UPPER LEVEL HIGH PRESSURE IS BUILDING OVER THE ZONES AND
THE AIRMASS IS RELATIVELY DRY. DISTURBED NORTHWEST FLOW ALOFT ACROSS
THE ZONES WILL INCREASE CLOUD COVER ACROSS THE NORTHWEST ZONES BUT
ANY PRECIPITATION WILL BE RESTRICTED TO THE NORTHERN ROCKIES.
FRESHENED SKY...POPS...AND WX. CURRENT FORECAST ON TRACK. ZELZER

&&

.AVIATION...
UPDATED 0540Z.
EXPECT VFR CONDITIONS TO PREVAIL OVER THE REGION THROUGH 12Z MONDAY.
EXPECT INCREASING CLOUDS THOUGH...WITH A CHANCE FOR LIGHT SNOW AND
MVFR CONDITIONS DEVELOPING BETWEEN 12Z AND 18Z MONDAY OVER THE ROCKY
MOUNTAIN FRONT...AND FOR AREAS JUST NORTHEAST OF HAVRE. MOUNTAINS
WILL GENERALLY BECOME OBSCURED OVER SOUTHWEST MONTANA AND THE ROCKY
MOUNTAIN FRONT BY MID AFTERNOON MONDAY...WITH WIDESPREAD LIGHT
PRECIP DEVELOPING OVER THE ROCKY MOUNTAIN FRONT AND THE MOUNTAINS OF
SOUTHWEST MONTANA BY LATE AFTERNOON MONDAY...AND THEN CONTINUING
THROUGH MONDAY EVENING. BRUSDA

&&

.PREV DISCUSSION...
/ISSUED 510 PM MST SUN FEB 19 2012/

TONIGHT THROUGH TUESDAY...BROAD UPPER LEVEL LOW PRESSURE TROUGH
OVER REGION TODAY CONTINUES TO PUSH SLOWLY EAST AND WILL EXIT THE
AREA OVERNIGHT. LINGERING ENERGY AND MOISTURE ASSOCIATED WITH
EMBEDDED DISTURBANCE WILL KEEP SKIES MOSTLY CLOUDY WITH SOME
SLIGHT CHANCES OF MOUNTAIN SNOW SHOWERS EARLY TONIGHT...MAINLY
WEST AND SOUTHWEST. DISTURBANCE MOVING IN FROM THE WEST MONDAY
AFTERNOON EXPECTED TO BRING A BETTER CHANCE OF SHOWERS...MAINLY TO
WEST AND SOUTHWEST MOUNTAINS. FLOW ALOFT TO INCREASE MONDAY AND
TUESDAY WITH POTENTIAL FOR HIGH WINDS TUESDAY...PARTICULARLY OVER
ROCKY MOUNTAIN FRONT. CONFIDENCE IN WINDS REACHING WARNING CRITERIA
STILL NOT STRONG. WILL NOT ISSUE ANY HIGHLIGHTS AT THIS POINT AND
LET FOLLOWING SHIFTS RE-EVALUATE BASED ON LATER MODEL RUNS.

TUESDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS CONTINUE TO
BE IN GOOD AGREEMENT FOR MOST OF THE PERIOD...BUT THERE IS SOME
DIVERGENCE IN THE MODELS WITH A STRONG SYSTEM TOWARD THE END OF THE
PERIOD. A DISTURBANCE APPROACHING THE AREA FROM THE NORTHWEST WILL
BRING ANOTHER ROUND OF POTENTIALLY STRONG WINDS TO THE AREA TUESDAY
NIGHT INTO WEDNESDAY WITH CONTINUED MAINLY MOUNTAIN PRECIPITATION. A
COLD FRONT ASSOCIATED WITH THIS DISTURBANCE WILL THEN MOVE THROUGH
THE AREA DURING THE WEDNESDAY AFTERNOON/EVENING PERIOD...SHIFTING
THE BRUNT OF THE STRONG WINDS INTO SOUTHWEST MONTANA...BUT ALSO
BRINGING AN INCREASING CHANCE OF PRECIPITATION TO MOST OF THE AREA.
WINDS AND THE CHANCE FOR PRECIPITATION WILL THEN DECREASE FOR THE
THURSDAY THROUGH FRIDAY PERIOD AS AN UPPER LEVEL RIDGE OF HIGH
PRESSURE BUILDS INTO THE AREA AHEAD OF THE NEXT WEATHER SYSTEM. THIS
NEXT SYSTEM WILL MOVE INTO THE AREA FROM THE NORTHWEST FRIDAY NIGHT
INTO SATURDAY AND CONTINUE TO AFFECT THE AREA THROUGH SUNDAY NIGHT.
IT WILL LIKELY BE MUCH STRONGER/COLDER THAN THE SYSTEM EARLIER IN
THIS PERIOD. IT APPEARS TO TAP INTO COLDER ARCTIC AIR ALONG WITH
MOIST NORTHERN PACIFIC AIR...FOR THE POTENTIAL TO BRING MEASURABLE
SNOWFALL TO THE ENTIRE AREA. HOWEVER...NOT ALL OF THE MODELS ARE IN
FULL AGREEMENT WITH BRINGING THE VERY COLD AIR INTO THE AREA.
THEREFORE...HAVE GONE WITH MODERATELY COOLER TEMPERATURES FOR THIS
PERIOD FOR NOW AND WILL ADJUST ACCORDINGLY AS BETTER AGREEMENT IS
REACHED WITH THE MODELS. REGARDLESS...THE NEAR TO ABOVE NORMAL
TEMPERATURES FOR THE EARLY PART OF THE PERIOD WILL LIKELY BECOME
CONSIDERABLY COOLER THAN NORMAL AS THIS SYSTEM MOVES INTO THE AREA.
COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  22  40  27  49 /  10  10  20  10
CTB  21  36  23  46 /  10  10  20  10
HLN  16  36  20  39 /  10  20  30  30
BZN  11  36  19  42 /  10  20  30  40
WEY  -5  23  11  30 /  10  50  40  70
DLN  13  35  21  42 /  10  20  30  30
HVR  17  40  17  46 /  10  20  10  20
LWT  18  38  25  43 /  10  10  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 19, 5:45 AM MST, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
545 AM MST SUN FEB 19 2012

MTZ008>015-044>055-201245-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
545 AM MST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG AND GUSTY WESTERLY WINDS ARE EXPECTED AT TIMES TUESDAY
THROUGH WEDNESDAY ACROSS NORTH CENTRAL MONTANA...AS WELL AS
THROUGH MOUNTAIN PASSES AND OVER RIDGE TOPS IN SOUTHWEST MONTANA.
WINDS ON TUESDAY WILL LIKELY BE FOCUSED ACROSS NORTH CENTRAL
MONTANA...BUT THEY WILL INCREASE AND SPREAD MORE SO INTO SOUTHWEST
MONTANA ON WEDNESDAY. THIS SITUATION WILL CONTINUE TO BE MONITORED
FOR POSSIBLE HIGH WIND HIGHLIGHTS.

A SIGNIFICANT CHANGE IN THE WEATHER PATTERN IS ALSO POSSIBLE FOR
NEXT WEEKEND. A WEATHER SYSTEM COULD BRING MUCH COOLER THAN NORMAL
TEMPERATURES AND WIDESPREAD SNOW TO THE AREA. THERE IS SOME
UNCERTAINTY WITH REGARD TO THE STRENGTH AND TIMING OF THIS SYSTEM
AT THIS TIME...BUT IT WILL WILL BE MONITORED THROUGHOUT THE WEEK
FOR POSSIBLE WINTER WEATHER HIGHLIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 2:43 PM MSTHigh Wind WarningTFX51 hr
Feb 20, 3:45 PM MSTWinter Weather AdvisoryTFX12 hr

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.